Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 18, 2019, 4:11 AM MDT. It took effect at May 18, 2019, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2019, 4:11 AM MDT (10:11 UTC)
- In effect from
- May 18, 2019, 11:00 AM MDT
- Expired
- May 18, 2019, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
389 WWUS75 KABQ 181011 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 411 AM MDT Sat May 18 2019 NMZ523-529-532>537-181800- /O.NEW.KABQ.WI.Y.0029.190518T1700Z-190519T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County- 411 AM MDT Sat May 18 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MDT this evening. * LOCATION...From around Las Vegas and Clines Corners east and southeastward to around Tucumcari, Clovis and Portales. This includes the I-40 corridor across eastern New Mexico. * WINDS...West and northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen late this morning, then become hazardous this afternoon. Speeds will weaken toward sunset. * VISIBILITY...Locally reduced in dust-prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to-south and northeast-to-southwest oriented roads, like Highway 54 across Guadalupe and Quay Counties. Light-weight and loose objects may become airborne. Flimsy structures may blow over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
2 follow-up statements
701 WWUS75 KABQ 181745 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1145 AM MDT Sat May 18 2019 NMZ523-529-532>537-190100- /O.CON.KABQ.WI.Y.0029.000000T0000Z-190519T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County- 1145 AM MDT Sat May 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...From around Las Vegas and Clines Corners east and southeastward to the Texas border including Tucumcari, Clovis and Portales. Interstate 40 across eastern New Mexico will be impacted. * WINDS...West and northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will reach peak strength this afternoon before weakening early this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact north to south and northeast to southwest oriented roads, including Highway 54 across Guadalupe and Quay Counties. Lightweight and loose objects may become airborne. Flimsy structures may blow over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
607 WWUS75 KABQ 190035 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 635 PM MDT Sat May 18 2019 NMZ523-529-532>537-190145- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-190519T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County- 635 PM MDT Sat May 18 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have begun to subside and have fallen below advisory level. Winds will continue to subside after sunset, thus the wind advisory will be allowed to expire at 7pm MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 18, 3:30 AM MDT, 41 minutes earlier.
Area forecast discussion, May 18, 3:30 AM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 330 AM MDT Sat May 18 2019 .SYNOPSIS... Breezy to windy conditions will continue for at least the next week, while high temperatures vary from near to below normal. An upper level trough will bring a few showers and thunderstorms to the northern mountains and northeast corner today, then a stronger upper low will bring widespread rain showers, thunderstorms and high terrain snow to northern, western and central New Mexico Monday and Monday night. The dryline may also trigger some strong to severe thunderstorms over the far eastern plains Sunday night and Monday. Further, strong winds will become widespread across southern and eastern areas Monday, where gusts from 50 to 60 mph will be possible. Precipitation will remain in the forecast for northwest areas through the middle of next week, then a southerly tap of moisture could bring wetting thunderstorms to portions of the eastern plains during the latter half of the week. && .DISCUSSION... A broad upper level low pressure system passing eastward over the northern and central Rockies will steer a shortwave trough eastward along the CO/NM border today. This will trigger showers and thunderstorms mainly in the mountains near the CO border. Strong northwest surface winds will also develop south of the upper level trough with gusts to 50 mph expected from around Clines Corners and Las Vegas southeastward to around Tucumcari, Clovis and Portales. Breezy to windy conditions will return each day through at least the middle of next week as a deep longwave trough churns over the western US; however, the location of stronger winds over NM will vary each day with the timing and track of shortwave troughs rotating through the broader longwave pattern. After a brief break in the weather (but continued breezy to windy conditions) on Sunday, an upper level low pressure system will track eastward along the CO/NM border Monday through Monday night. The approaching system may draw a convectively active dryline westward over the far eastern plains Sunday night, then eastward across the same area Monday with a marginal risk of severe thunderstorms. Meanwhile, the system will spread showers, thunderstorms and high terrain snow showers over much of western, northern and central NM Monday and Monday night. There could be a few inches of snow accumulation in the northern mountains mainly above 8500 feet as 700 mb temps drop to around -3C. Winds aloft will strengthen ahead of the system on Monday with gusts to 50 mph possible along and east of the central mountain chain, and possibly over south central and southwest areas as well. Gusts could reach 60 mph along and just east of the south central mountains. Models vary in their solutions, but they generally depict a broad low pressure system to cut off west or northwest of NM during the middle of next week. This will keep a chance for precipitation in the forecast Tuesday through Thursday for the northwest quarter to third of the state. A strong (~595 dm) mid level high pressure system will also develop over the southeast US during the middle to latter half of the week. The dryline may return thunderstorms to portions of the far eastern plains Wednesday night. Then, southerly flow between the upper high and upper low is forecast to draw a potentially rich plume of subtropical moisture northward over eastern NM (possibly as far west as the central mountain chain) late Thursday through the end of the week. This could result in widespread wetting rainfall and some strong to severe thunderstorms for that area. The heaviest precip looks to occur Thursday night and Friday if a shortwave trough can eject eastward across the central Rockies as some models suggest. 44 && .FIRE WEATHER... The next 7 days will feature wind, wind, then more wind as a very active jet stream pattern impacts the western U.S. The impact of recent green up and below normal temperatures as a limiting factor for a fire growing pattern will need to be re-evaluated at some point in the coming days. For today, strong west-northwest winds with subcritical humidities will impact areas within the lower RGV and much of eastern NM. High temperatures will be 10 to 15 degrees below normal in this area with moderate to high Haines. Winds will taper off tonight as a weak area of high pressure shifts through the area. The next upper level wave will approach from the west Sunday and bring strong southwest winds with warming temperatures and increasing high clouds. Subcritical humidities will continue for the lower RGV and eastern NM Sunday with widespread high Haines. Southwest winds will be even stronger on Monday with the potential for gusts near 60 mph across eastern NM. The north and west will see higher humidity with a decent shot of wetting rainfall and even some high terrain snow through Monday night. The next cold front will move through the region Tuesday with below normal temperatures in all areas and another blast of strong winds and low humidity. A near repeat occurs Wednesday with strong southwest winds and low humidity for much of central and eastern NM. The extended critical pattern "may" be alleviated Thursday as an upper level wave becomes nearly stationary over the Great Basin and begins drawing deeper moisture northward into NM. Guyer && .AVIATION... 06Z TAF CYCLE Winds will continue tapering off overnight behind a cold front moving southeast through the area. Another windy day is on tap Saturday with west to northwest winds increasing quickly after sunrise. The strongest winds will impact the I-40 corridor east of KABQ where gusts of 35 to 40 kt will be common. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 41 68 43 / 0 0 5 40 Dulce........................... 59 31 63 38 / 10 0 20 40 Cuba............................ 59 37 65 43 / 0 0 0 10 Gallup.......................... 63 35 66 37 / 0 0 0 20 El Morro........................ 59 33 64 36 / 0 0 0 5 Grants.......................... 63 35 67 38 / 0 0 0 0 Quemado......................... 62 36 65 39 / 0 0 0 0 Glenwood........................ 73 46 74 47 / 0 0 0 0 Chama........................... 53 29 58 34 / 20 0 20 40 Los Alamos...................... 59 40 64 47 / 0 0 0 10 Pecos........................... 59 38 66 46 / 5 0 0 5 Cerro/Questa.................... 57 32 64 39 / 30 5 0 20 Red River....................... 46 28 53 35 / 40 5 5 20 Angel Fire...................... 50 26 58 33 / 20 0 5 10 Taos............................ 58 31 65 38 / 10 0 0 10 Mora............................ 57 33 64 40 / 10 0 5 10 Espanola........................ 65 40 71 48 / 0 0 0 5 Santa Fe........................ 59 40 66 47 / 5 0 0 10 Santa Fe Airport................ 63 38 70 46 / 0 0 0 5 Albuquerque Foothills........... 68 44 74 52 / 0 0 0 0 Albuquerque Heights............. 69 45 75 52 / 0 0 0 0 Albuquerque Valley.............. 72 45 77 52 / 0 0 0 0 Albuquerque West Mesa........... 70 45 75 52 / 0 0 0 0 Los Lunas....................... 71 43 77 49 / 0 0 0 0 Rio Rancho...................... 69 45 75 52 / 0 0 0 0 Socorro......................... 77 47 81 52 / 0 0 0 0 Sandia Park/Cedar Crest......... 60 41 67 48 / 0 0 0 5 Tijeras......................... 64 42 70 49 / 0 0 0 5 Moriarty/Estancia............... 66 35 72 42 / 0 0 0 5 Clines Corners.................. 61 38 69 46 / 0 0 0 0 Gran Quivira.................... 66 41 71 49 / 0 0 0 0 Carrizozo....................... 71 45 76 53 / 0 0 0 0 Ruidoso......................... 63 41 70 47 / 0 0 0 0 Capulin......................... 60 34 67 43 / 20 0 0 10 Raton........................... 64 34 70 43 / 10 0 0 10 Springer........................ 64 35 71 46 / 10 0 0 10 Las Vegas....................... 62 35 68 44 / 10 0 0 5 Clayton......................... 70 41 75 50 / 10 0 0 20 Roy............................. 65 39 71 49 / 5 0 0 10 Conchas......................... 75 44 81 55 / 0 0 0 20 Santa Rosa...................... 72 43 80 54 / 0 0 0 10 Tucumcari....................... 77 46 83 56 / 0 0 0 20 Clovis.......................... 75 46 81 56 / 0 0 0 40 Portales........................ 77 46 84 57 / 0 0 0 30 Fort Sumner..................... 75 46 82 57 / 0 0 0 10 Roswell......................... 83 49 89 58 / 0 0 0 5 Picacho......................... 74 46 81 54 / 0 0 0 0 Elk............................. 71 43 78 50 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 7 PM MDT this evening for the following zones... NMZ523-529-532>537. && 44
Hazardous weather outlook, May 17, 4:30 AM MDT, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 430 AM MDT Fri May 17 2019 NMZ501>540-181100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 430 AM MDT Fri May 17 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Southwest winds will gust up to 50 mph across northeast and east central areas, as well the south central mountains and adjacent high plains this afternoon until almost sunset. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday, west and northwest winds may reach 50 mph again from Clines Corners eastward down the I-40 corridor and across the Caprock. An upper level low pressure system will pass eastward over the Colorado and New Mexico border Monday and Monday night with multiple weather hazards. The storm system will draw the dryline into the far eastern plains with a risk of severe thunderstorms there Sunday night and especially Monday. Southwest winds may reach 50 mph on Monday across the south central mountains, the adjacent high plains, and much of east central and northeast New Mexico. A few inches of snow accumulation will be possible in the northern mountains above 8500 feet Monday night. Tuesday, the potential exists for wind gusts to 50 mph along and east of the central mountain chain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required in counties along New Mexico's eastern border Sunday night and especially Monday. 44
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.